Article

Challenges in Anesthetic Management of Succinylcholine-induced Masseter Muscle Rigidity in Difficult Airway Patient: A Case Report

Monika Sharma1★, Aruna Chandak1, Priyanka Dev1, Aditi Prafulshatalwar1★ Corresponding author

  1. 1Department of Anaesthesia, Jawaharlal Nehru Medical College, Datta Meghe Institute of Medical Sciences, Wardha, Maharashtra, India.

CORRESPONDENCE

Monika Sharma

Department of Anaesthesia, Jawaharlal Nehru Medical College, Datta Meghe Institute of Medical Sciences, Wardha, Maharashtra, India.

m.sharma.agcr@gmail.com

Received: 31-10-2022; Revised: 24-02-2023; Accepted: 28-02-2023.

Volume 14, Issue 1 · pp. 84–87 · PUBLISHED 2023 · DOI: 10.1177/0976500X231169104

View on JPP original site ↗

ABSTRACT

The difficult airway is already a challenging situation for anesthesiologists, in that scenario Succinylcholine (SCh) use, because of its rapid onset and short duration of action makes it a neuromuscular blockage drug of choice. Development of masseter muscular rigidity is thought to be an early indicator of the occurrence of the dreaded consequence, malignant hyperthermia. Consequently, it is essential to understand the potential side effects of this widely used drug in order to successfully treat the airway. Resulting is the use of videolaryngoscopic intubation along with propofol use and the procedure was completed successfully with no intraoperative or postoperative problems. Here, we described a case report of a 33-year-old male patient with a difficult airway posted for open reduction internal fixation of bilateral Lefort’s III fracture, developed masseter muscle rigidity (MMR) following administration of a standard dose of SCh.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Sharma, M., Chandak, A., Dev, P., & Prafulshatalwar, A. (2023). Challenges in Anesthetic Management of Succinylcholine-induced Masseter Muscle Rigidity in Difficult Airway Patient: A Case Report. Journal of Pharmacology and Pharmacotherapeutics, 14(1), 84–87. https://doi.org/10.1177/0976500X231169104